Alert archive / Alabama / Tornado Warnings in 2006

Tornado Warning 30, NWS Birmingham, AL

April 7, 2006Marion County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 7, 2006, 8:20 PM CDT for Marion County, Alabama. It was in force for 55 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 8:20 PM CDT (01:20 UTC)
Expired
Apr 7, 2006, 9:15 PM CDT
In force
55 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Marion County, AL

The radar

The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 8:45 PM CDTFUNNEL CLOUDWeston, AL
Apr 7, 8:45 PM CDTHAIL 12 N Bexar, AL
Apr 7, 8:48 PM CDTFUNNEL CLOUDWeston, ALSR19 AND GAS PLANT ROAD
Apr 7, 8:48 PM CDTFUNNEL CLOUDWeston, ALSR19 AND GAS PLANT ROAD.
Apr 7, 8:55 PM CDTTORNADO 16 N Hamilton, AL*** 1 INJ *** SEVERAL TREES TWISTED AND BLOWN DOWN. DAMAGE TO A CHURCH AND SEVERAL OTHER STRUCTURES. DAMAGE PATH LENGTH 1/2 MILE LONG AND 50 YARDS WIDE. ONE PERSON WAS INJURED BY A FALLEN TREE. ONE WOMAN FROM HAMILTON DIED WHEN SHE RAN INTO TREES THAT WERE ALR
Apr 7, 9:00 PM CDTTSTM WND DMGW Hamilton, ALTREES AND POWER LINES DOWN.
Apr 7, 9:01 PM CDTFUNNEL CLOUDHackleburg, ALA FUNNEL CLOUD WAS REPORTED IN HACKELBURG.
Apr 7, 9:01 PM CDTFUNNEL CLOUDHackleburg, ALA FUNNEL CLOUD WAS REPORTED IN HACKLEBURG.
Apr 7, 9:05 PM CDTTORNADOHackleburg, ALPUBLIC REPORTED POSSIBLE TORNADO JUST NORTHEAST OF HACKLEBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 7:28 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 080121
TORBMX
ALC093-080215-
/O.NEW.KBMX.TO.W.0030.060408T0120Z-060408T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  MARION COUNTY IN NORTHWEST ALABAMA
  THIS INCLUDES THE AREA OF HAMILTON

* UNTIL 915 PM CDT

* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 23 MILES WEST OF
  HAMILTON...MOVING EAST AT 50 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  HAMILTON BY 845 PM CDT
  HACKLEBURG BY 855 PM CDT
  BEAR CREEK BY 905 PM CDT

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3432 8817 3406 8821 3406 8801 3419 8764
      3431 8765

$$

61
3 follow-up statements
000 
WWUS54 KBMX 080139
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 PM CDT FRI APR 7 2006

ALC093-080215-
/O.CON.KBMX.TO.W.0030.000000T0000Z-060408T0215Z/
MARION AL-
838 PM CDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR MARION 
COUNTY...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 9 MILES WEST OF
WESTON...OR ABOUT 12 MILES WEST OF HAMILTON...MOVING NORTHEAST AT 40 
MPH.  HAIL TO GOLF BALL SIZE IS ALSO LIKELY WITH THIS THUNDERSTORM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HACKLEBURG AND BEAR CREEK.



IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3432 8817 3423 8819 3410 8820 3421 8764
      3432 8764

$$

61
000 
WWUS54 KBMX 080153
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 PM CDT FRI APR 7 2006

ALC093-080215-
/O.CON.KBMX.TO.W.0030.000000T0000Z-060408T0215Z/
MARION AL-
852 PM CDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR MARION 
COUNTY...

AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 11 MILES SOUTHWEST OF 
HACKLEBURG...JUST NORTH OF HAMILTON...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAR
CREEK.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

LAT...LON 3432 8810 3417 8803 3421 8764 3431 8763
      3431 8779

$$

61
000 
WWUS54 KBMX 080205
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
904 PM CDT FRI APR 7 2006

ALC093-080215-
/O.CON.KBMX.TO.W.0030.000000T0000Z-060408T0215Z/
MARION AL-
904 PM CDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR MARION 
COUNTY...

AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HACKLEBURG...OR 
ABOUT 11 MILES NORTHEAST OF HAMILTON...MOVING EAST AT 40 MPH.  
SEVERAL FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS STORM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAR
CREEK.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3432 8795 3420 8791 3423 8764 3431 8763

$$

61

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 5:45 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 7, 5:45 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT FRI APR 7 2006

...SEVERE WEATHER OUTBREAK WITH TORNADOES LIKELY TONIGHT...

.UPDATE...MESOSCALE UPDATE.

AREAS NORTH OF A MILLPORT TO JASPER LINE HAVE AN ENHANCED THREAT
FOR TORNADOES AND LARGE HAIL BEGINNING AT 630 PM CDT.  THE OVERALL
TIMING OF SEVERE WEATHER IS GETTING LATER IN ALL AREAS.

&&

.DISCUSSION...

AN OUTBREAK OF SEVERE WEATHER WITH TORNADOES IS EXPECTED TONIGHT...
ESPECIALLY ALONG AND NORTH OF INTERSTATE 20.

AT 530 PM CST...SEVERE THUNDERSTORMS HAVE ERUPTED ACROSS NORTH
MISSISSIPPI AND FAR NORTHWEST ALABAMA FROM NEAR GREENWOOD
MISSISSIPPI TO MUSCLE SHOALS.  A CLUSTER OF TORNADIC SUPERCELLS
WERE JUST NORTH OF TUPELO MISSISSIPPI WITH ADDITIONAL ISOLATED
TORNADIC SUPERCELLS SOUTHWEST.  THE BEST INSTABILITY AS LOCATED
ACROSS NORTHWEST ALABAMA WITH LIFTED INDICES BETWEEN -5 AND -9.
SURFACE BASED CAPES WERE BETWEEN 1400 J/KG AND 2400 J/KG.

SEVERE THUNDERSTORMS WILL MOVE INTO MARION AND LAMAR COUNTIES
BETWEEN 645 PM CDT AND 730 PM CDT.  TORNADOES AND HAIL LARGER
THAN GOLF BALLS ARE THE MAIN HAZARDS.  ONE SUPERCELL THAT HAS
A HISTORY OF PRODUCING A FUNNEL CLOUD AND GOLF BALL SIZE HAIL
NEAR GREENWOOD MISSISSIPPI MAY MOVE INTO THESE COUNTIES.
ADDITIONAL SUPERCELLS WILL MOVE INTO AND AFFECT LOCATIONS NORTH
OF A MILLPORT TO JASPER LINE BETWEEN 645 PM CDT AND MIDNIGHT CDT.

FARTHER SOUTH...NOW LOOKS LIKE THE INTERSTATE 20/59 CORRIDOR
WILL NOT BE AFFECTED UNTIL AFTER 10 PM CDT...AND PERHAPS NOT
UNTIL MIDNIGHT.  THOUGH TEMPERATURES WILL DECREASE WITH THE LOSS
OF DAYTIME HEATING...LOW LEVEL MOISTURE AND SURFACE DEWPOINTS
WILL INCREASE...STILL MAKING THE AIR UNSTABLE.  THUS...TORNADOES...
LARGE HAIL...AND DAMAGING WINDS ARE STILL LIKELY.

LATER...AFTER 11 PM CDT...A SQUALL LINE OF STORMS...POSSIBLY A
DERECHO...MAY DEVELOP OVER CENTRAL MISSISSIPPI AS THE UPPER LOW
APPROACHES AND MOVE EAST QUICKLY...AFFECTING LOCATIONS WEST OF
INTERSTATE 65 BETWEEN 11 PM CDT AND 3 AM CDT...THEN LOCATIONS EAST
OF INTERSTATE 65 BETWEEN 1 AM CDT AND 8 AM CDT.  DAMAGING WINDS UP
TO 80 MPH ARE THE MAIN CONCERN WITH THIS LINE...THOUGH ADDITIONAL
TORNADOES AND LARGE HAIL ARE POSSIBLE...EVEN FOR LOCATIONS SOUTHEAST
OF A SELMA TO ANNISTON LINE.  WOULD NOT BE SURPRISED IF A FEW
ISOLATED SUPERCELLS FORMED AHEAD OF THIS LINE.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT ALL AREAS UNTIL 4 AM CDT SATURDAY.

&&

MBS/91
Hazardous weather outlook, Apr 7, 5:34 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 PM CDT FRI APR 7 2006

ALZ011>015-017>050-080300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
534 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES
POSSIBLE ACROSS NORTH ALABAMA...

AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF
NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF
A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN.
IN ADDITION TO THESE CITIES...OTHER CITIES IN THIS HIGH RISK AREA
INCLUDE CARROLLTON...FAYETTE...WINFIELD...HAMILTON...JASPER...
ONEONTA...AND SPRINGVILLE. IN THIS AREA SUPERCELL THUNDERSTORMS ARE
EXPECTED TO DEVELOP BETWEEN 6 AND 8 PM IN THE LAMAR...MARION AND
WINSTON COUNTIES AND THEN MOVE TO THE INTERSTATE 20/59 CORRIDOR
BY 10 PM.  SEVERE STORMS ARE EXPECTED TO LAST THROUGH MUCH OF
THE NIGHT.  THIS AREA IS UNDER THE GREATEST THREAT FOR SUPERCELLS
WITH TORNADOES.

FARTHER SOUTH AND EAST...A MODERATE RISK OF SEVERE WEATHER EXISTS
GENERALLY ALONG AND NORTHWEST OF A LINE FROM LINDEN...TO CLANTON...
TO LINEVILLE. SOME ADDITIONAL CITIES IN THIS MODERATE RISK AREA
INCLUDE LIVINGSTON...DEMOPOLIS...BRENT...CALERA...EUTAW...
ALABASTER...ANNISTON...SYLACAUGA...AND TALLADEGA.  SUPERCELLS CANNOT
BE RULED OUT IN THIS MODERATE RISK AREA...BUT THE MOST LIKELY
SCENARIO IS FOR THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING
EMBEDDED SUPERCELLS AND MOVE ACROSS THE MODERATE RISK AREA. IMPACT
WITHIN THE MODERATE RISK AREA SHOULD BEGIN BETWEEN 10 PM AND
MIDNIGHT. SEVERE STORMS ARE EXPECTED TO LAST THROUGH MUCH OF THE
NIGHT.

EVEN FARTHER SOUTH AND EAST...A SLIGHT RISK OF SEVERE WEATHER EXISTS
FOR THE REMAINDER OF CENTRAL ALABAMA. MONTGOMERY...SELMA...ALEXANDER
CITY...AUBURN...UNION SPRINGS AND TROY ARE ALL INCLUDED IN THIS
SLIGHT RISK AREA.  AS FOR TIMING IS THIS SLIGHT RISK AREA...IMPACT
SHOULD OCCUR AFTER MIDNIGHT.

A STRONG UPPER STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TONIGHT.
WARM MOIST AIR IS ALREADY IN PLACE ACROSS CENTRAL ALABAMA WHERE DEW
POINT TEMPERATURES ARE NEAR 60 DEGREES. THE UPPER LEVEL ENERGY WILL
INTERACT WITH THIS UNSTABLE AIR MASS RESULTING IN AN OUTBREAK OF
SEVERE STORMS. INITIALLY...SUPERCELLS ARE EXPECTED TO DEVELOP ACROSS
NORTHWEST ALABAMA...BUT EVENTUALLY EVOLVE INTO A LINE CONTAINING
EMBEDDED SUPERCELLS AND TRACK SLOWLY SOUTHEASTWARD ACROSS THE STATE.
ANY STORMS THAT FORM OUT AHEAD OF THE MAIN LINE WOULD POSE A GREATER
THREAT OF SIGNIFICANT TORNADOES.

ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM
WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH THIS AFTERNOON AND TONIGHT.  A LAKE WIND ADVISORY IS IN
EFFECT THROUGH 4 AM SATURDAY.

STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS
WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE
EVENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA
THROUGH SATURDAY MORNING...

SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE ALONG AND SOUTH OF INTERSTATE 85 SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NECESSARY TONIGHT.

In the hours before

Special weather statement, Apr 7, 3:14 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
314 PM CDT FRI APR 7 2006

ALZ011>015-017>050-080000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
314 PM CDT FRI APR 7 2006

...SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON AND INTO
TONIGHT...

...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES
POSSIBLE ACROSS NORTH ALABAMA...

A STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TONIGHT.  WARM MOIST
AIR IS ALREADY IN PLACE ACROSS CENTRAL ALABAMA WHERE DEW POINT
TEMPERATURES ARE IN THE 60S.  A STRONG UPPER LEVEL DISTURBANCE WILL
INTERACT WITH THIS UNSTABLE AIR MASS RESULTING IN AN OUTBREAK OF
SEVERE STORMS. INITIALLY...SUPERCELLS ARE EXPECTED TO DEVELOP ACROSS
NORTHWEST ALABAMA...BUT EVENTUALLY EVOLVE INTO A LINE CONTAINING
EMBEDDED SUPERCELLS AND TRACK SLOWLY SOUTHEASTWARD ACROSS THE STATE.
ANY STORMS THAT FORM OUT AHEAD OF THE MAIN LINE WOULD POSE A GREATER
THREAT OF SIGNIFICANT TORNADOES.

AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF
NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF
A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN.
IN ADDITION TO THESE CITIES...OTHER CITIES IN THIS HIGH RISK AREA
INCLUDE CARROLLTON...FAYETTE...WINFIELD...HAMILTON...JASPER...
ONEONTA...AND SPRINGVILLE. IN THIS AREA SUPERCELL THUNDERSTORMS ARE
EXPECTED TO DEVELOP BETWEEN 4 AND 6 PM IN THE LAMAR...MARION AND
WINSTON COUNTIES AND THEN MOVE TO THE INTERSTATE 20/59 CORRIDOR
AROUND BETWEEN 6 AND 8 PM.  SEVERE STORMS ARE EXPECTED TO LAST
THROUGH MUCH OF THE NIGHT.  THIS AREA IS UNDER THE GREATEST THREAT
FOR SUPERCELLS WITH TORNADOES.

FARTHER SOUTH AND EAST...A MODERATE RISK OF SEVERE WEATHER EXISTS
GENERALLY ALONG AND NORTHWEST OF A LINE FROM LINDEN...TO CLANTON...
TO LINEVILLE. SOME ADDITIONAL CITIES IN THIS MODERATE RISK AREA
INCLUDE LIVINGSTON...DEMOPOLIS...BRENT...CALERA...EUTAW...
ALABASTER...ANNISTON...SYLACAUGA...AND TALLADEGA.  SUPERCELLS CANNOT
BE RULED OUT IN THIS MODERATE RISK AREA...BUT THE MOST LIKELY
SCENARIO IS FOR THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING
EMBEDDED SUPERCELLS AND MOVE ACROSS THE MODERATE RISK AREA. IMPACT
WITHIN THE MODERATE RISK AREA WILL LIKELY BEGIN BETWEEN 6 AND 9 PM.
SEVERE STORMS ARE EXPECTED TO LAST THROUGH MUCH OF THE NIGHT.

EVEN FARTHER SOUTH AND EAST...A SLIGHT RISK OF SEVERE WEATHER EXISTS
FOR THE REMAINDER OF CENTRAL ALABAMA. MONTGOMERY...SELMA...ALEXANDER
CITY...AUBURN...UNION SPRINGS AND TROY ARE ALL INCLUDED IN THIS
SLIGHT RISK AREA.  AS FOR TIMING IS THIS SLIGHT RISK AREA...IMPACT
SHOULD OCCUR AFTER 9 PM. SEVERE WEATHER WILL LIKELY LAST THROUGH MUCH
OF THE NIGHT.

ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM
WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH THIS AFTERNOON AND TONIGHT.  A LAKE WIND ADVISORY IS IN
EFFECT THROUGH 4 AM SATURDAY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS ON THIS
POTENTIALLY DANGEROUS WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS
IN THE TIMING OF THE EVENT.
Special weather statement, Apr 7, 6:00 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT FRI APR 7 2006

ALZ011>015-017>050-080300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
600 PM CDT FRI APR 7 2006

...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES
POSSIBLE ACROSS NORTH ALABAMA TONIGHT...

A STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TONIGHT.  WARM MOIST
AIR IS ALREADY IN PLACE ACROSS CENTRAL ALABAMA WHERE DEW POINT
TEMPERATURES ARE IN THE 60S.  A STRONG UPPER LEVEL DISTURBANCE WILL
INTERACT WITH THIS UNSTABLE AIR MASS RESULTING IN AN OUTBREAK OF
SEVERE STORMS. INITIALLY...SUPERCELLS ARE EXPECTED TO DEVELOP ACROSS
NORTHWEST ALABAMA...BUT EVENTUALLY EVOLVE INTO A LINE CONTAINING
EMBEDDED SUPERCELLS AND TRACK SLOWLY SOUTHEASTWARD ACROSS THE STATE.
ANY STORMS THAT FORM OUT AHEAD OF THE MAIN LINE WOULD POSE A GREATER
THREAT OF SIGNIFICANT TORNADOES.

PLEASE REFER TO THE NWS BIRMINGHAM WEB SITE AT
WWW.SRH.NOAA.GOV/BMX FOR MORE DETAILED INFORMATION ABOUT YOUR
COUNTY.  STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS ON
THIS POTENTIALLY DANGEROUS WEATHER EVENT AND SPECIFICALLY FOR
THE LATEST WATCHES OR WARNINGS.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:16 PM CDTSevere Thunderstorm WarningBMXLamar, Marion29 min
Apr 7, 9:36 PM CDTTornado WarningBMXMarion39 min
Apr 7, 9:55 PM CDTSevere Thunderstorm WarningBMXWinston65 min
Apr 7, 10:07 PM CDTTornado WarningBMXWinston38 min
Apr 7, 10:35 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion55 min
Apr 7, 10:47 PM CDTTornado WarningBMXFayette, Marion43 min
Apr 7, 11:01 PM CDTSevere Thunderstorm WarningBMXWinston59 min
Apr 7, 11:10 PM CDTTornado WarningBMXWinston35 min
Apr 7, 11:34 PM CDTSevere Thunderstorm WarningBMXMarion, Walker56 min
Apr 7, 11:55 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar50 min
Apr 7, 11:57 PM CDTSevere Thunderstorm WarningBMXWinston33 min
Apr 8, 12:01 AM CDTSevere Thunderstorm WarningBMXPickens59 min
Apr 8, 12:13 AM CDTTornado WarningBMXBlount17 min
Apr 8, 12:28 AM CDTSevere Thunderstorm WarningBMXWalker, Winston62 min
Apr 8, 12:39 AM CDTSevere Thunderstorm WarningBMXTuscaloosa66 min
Apr 8, 12:50 AM CDTTornado WarningBMXBlount55 min
Apr 8, 12:58 AM CDTTornado WarningBMXJefferson47 min
Apr 8, 12:59 AM CDTTornado WarningBMXCherokee12 min
Apr 8, 1:25 AM CDTSevere Thunderstorm WarningBMXGreene35 min
Apr 8, 1:30 AM CDTSevere Thunderstorm WarningBMXPickens30 min
Apr 8, 1:32 AM CDTSevere Thunderstorm WarningBMXSumter28 min
Apr 8, 1:33 AM CDTSevere Thunderstorm WarningBMXCherokee, Etowah46 min
Apr 8, 1:35 AM CDTTornado WarningBMXGreene15 min
Apr 8, 1:36 AM CDTSevere Thunderstorm WarningBMXSt. Clair24 min
Apr 8, 1:42 AM CDTTornado WarningBMXTuscaloosa48 min
Apr 8, 1:45 AM CDTSevere Thunderstorm WarningBMXShelby15 min
Apr 8, 1:48 AM CDTSevere Thunderstorm WarningBMXHale27 min
Apr 8, 1:52 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne38 min
Apr 8, 1:59 AM CDTSevere Thunderstorm WarningBMXSt. Clair, Talladega31 min
Apr 8, 2:05 AM CDTTornado WarningBMXCalhoun, Cleburne40 min
Apr 8, 2:06 AM CDTSevere Thunderstorm WarningBMXBibb39 min
Apr 8, 2:09 AM CDTTornado WarningBMXClay, Talladega36 min
Apr 8, 2:23 AM CDTSevere Thunderstorm WarningBMXPerry19 min
Apr 8, 2:45 AM CDTSevere Thunderstorm WarningBMXBibb30 min
Apr 8, 9:18 AM CDTSevere Thunderstorm WarningBMXElmore, Montgomery27 min
Apr 8, 9:31 AM CDTSevere Thunderstorm WarningBMXPike41 min
Apr 8, 9:47 AM CDTSevere Thunderstorm WarningBMXBullock28 min
Apr 8, 10:35 AM CDTSevere Thunderstorm WarningBMXPike40 min

Nearby

Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.